Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 30, 2011, 3:17 AM CDT for Douglas County, Pope County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2011, 3:17 AM CDT (08:17 UTC)
- Expired
- May 30, 2011, 4:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
Counties Douglas County, MN, Pope County, MN
The radar
The Minneapolis radar (KMPX), 184 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
081
WWUS83 KMPX 300817
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
317 AM CDT MON MAY 30 2011
MNZ041-047-048-300900-
DOUGLAS-POPE-STEVENS-
317 AM CDT MON MAY 30 2011
AT 316 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTHWEST OF STARBUCK. THIS STORM WAS MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CYRUS.
STARBUCK.
KENSINGTON.
LOWRY.
HOLMES.
FORADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4598 9575 4599 9515 4578 9515 4552 9544
4552 9574
TIME...MOT...LOC 0817Z 217DEG 39KT 4560 9560
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 30, 1:38 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 30, 1:38 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 138 AM CDT MON MAY 30 2011 .DISCUSSION... CONVECTION CONTINUES TO DEVELOP ALONG THE NOSE OF THE INCREASING LOW LEVEL JET ACROSS IA/SD/S MN EARLY THIS MORNING. COMPLEX IN SD/FAR SW MN HAS SOME INDICATION OF A NE TRAJECTORY ACROSS S...EC MN BY MORNING. HOWEVER...INCREASING ELEVATED CAP WILL EVENTUALLY WIN OVER BY MORNING AS THE MAIN CONVECTION MOVES N/NE ACROSS CENTRAL/N MN. ALTHOUGH SOME CONVECTION WILL LIKELY LINGERING THRU 15Z-18Z ACROSS PORTIONS OF N/NE FA...WILL SEE HOW THE CONVECTION EVOLVES OVER THE NEXT FEW HRS IF WE NEED A MORNING POP/WX GROUP. ONCE THE CAPPING INVERSION TAKES OVER...IT WILL NOT BE UNTIL LATE THIS AFTN/EVENING THAT ANY TYPE OF TSRA/SHRA DEVELOP ACROSS OUR FA. BEST BET IS TO CONTINUE HIGHER POPS IN THE FAR W...AND HOLD OFF UNTIL AFTER 3Z. CONFIDENCE IS VERY LOW ON THE INITIATION OF CONVECTION TO THE WEST LATE THIS AFTN/EVENING...SO WILL LIKELY STICK WITH CURRENT POPS/WX GRIDS THIS EVENING/OVERNIGHT. AS THE CONVECTION MOVES FURTHER EAST ACROSS E MN...IT WILL LIKELY BUMP INTO THE DRIER MID LEVELS AND ASSOCIATED CAP. BUT WITH THE DYNAMICS ASSOCIATED WITH THE INITIAL CONVECTION ACROSS THE EASTERN DAKOTAS/WESTERN MN...IT WILL LIKELY HAVE AT LEAST 30-60% COVERAGE ACROSS THE EAST AFTER 06Z-09Z. SVR WX PARAMETERS AND LATEST SPC DAY 1 HAS A MODERATE RISK OF SVR TSRA ACROSS THE FAR WESTERN FA...SO WILL HIGHLIGHT MORNING HWO ON THIS POTENTIAL. FURTHER TO THE EAST...DIURNAL AFFECTS WILL LEAD TO LESS CHC OF SVR WX. BUT...DUE TO THE STRONG WNDS AT MID LEVELS...AN INCREASING CHC OF WND DAMAGE IS POSSIBLE AS THE COMPLEX WILL LIKELY SURGE EASTWARD ACROSS THE REGION. AFT TUE MORNING...WITH RESIDUAL MOISTURE/SHRA TO THE EAST...A BREAK IN THE RAINFALL IS EXPECTED. THE MEAN UPPER FLOW AND MODEL TRENDS HAVE THE UPPER RIDGE CONTINUING ACROSS THE SE U.S. HOWEVER...IT SEEMS THAT THIS RIDGE IS BUILDING ACROSS THE CENTRAL U.S. BY THE END OF THE WEEK WHICH LEADS TO A STRONGER CAPPING INVERSION LIKELY IN THE MIDWEST. HOW FAR NORTH THIS CAP MOVES WILL DETERMINE THE AMT OF CONVECTION BY THE END OF THE WEEK. BASED ON CURRENT TRENDS...THE BEST CHC OF SHRA/TSRA WILL BE THU...WITH AN INCREASING TREND OF LESS CONVECTION BY THE END OF THE WEEK...AND INTO THE WEEKEND. THE BEST CHC WILL BE ALONG THE WESTERN/NORTHERN EXTEND OF THIS UPPER RIDGE WHICH IS EXPECTED TO CONTINUE THRU EARLY THE FOLLOWING WEEK. WITH THIS TYPE OF PATTERN...TEMPS WILL LIKELY BE NEAR OR ABV NORMAL FOR A CHG...WITH MORE HUMID CONDITIONS DEVELOPING. ..JLT.. && .AVIATION... /06Z TAF ISSUANCE/ MVFR CEILINGS AND VISIBILITIES CONTINUE TO LIFT NORTHWARD WITH SOME IFR IN SOUTHERN MN WITH DRIZZLE. WILL BRING MVFR CONDITIONS INTO TAF SITES WITH HIGH CONFIDENCE. THERE IS SOME CHANCE FOR IFR BUT NOT CONFIDENT ENOUGH TO ADD THIS TO THE TAFS. OTHER MAIN CONCERN IS THUNDER. WARM ADVECTION PATTERN IS SUCH THAT THERE MAY WELL BE A COUPLE ROUNDS OF STORMS DURING THE NEXT SIX HOURS. BEST CHANCE WILL BE THROUGH 10Z AND HAVE GENERALLY CONFINED THUNDER TO THAT PERIOD. CONFIDENCE IN THIS IS MEDIUM. LAST MATTER IS STRONG SSE WIND ON MONDAY. MOST AREAS WILL SEE GUSTS AROUND 25 KNOTS BY MID MORNING...WITH STRONGER GUSTS OVER 30 KNOTS AT AXN AND RWF. MIGHT EVEN SEE SOME 35 KNOTS AT TIMES IN WRN MN. HIGH CONFIDENCE. KMSP... 1500-2000 FOOT CEILINGS HAVE ARRIVED ALONG WITH SCATTERED STORMS. THERE IS SOME POTENTIAL FOR IFR CEILINGS BUT THAT WILL MAINLY BE IF DRIZZLE BECOMES WIDESPREAD. HAVE CONFINED THUNDER TO 06Z-08Z WITH FIRST WAVE OF WARM ADVECTION. THIS MAY NEED TO BE UPDATED IF STORMS IN SE SD HOLD TOGETHER. CONFIDENCE IS ONLY AVERAGE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/TDK
Hazardous weather outlook, May 29, 7:08 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 708 PM CDT SUN MAY 29 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 708 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA... ESPECIALLY LATER TONIGHT. LARGE HAIL WILL BE THE PRIMARY THREAT. HOWEVER...HEAVY RAIN IS ALSO LIKELY WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL END ACROSS CENTRAL MINNESOTA MONDAY MORNING. THEN SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY EVENING ACROSS WESTERN INTO CENTRAL MINNESOTA AS A COLD FRONT MOVES EAST. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE EARLY EVENING OVER WEST CENTRAL MINNESOTA. THE CHANCE OF THUNDERSTORMS RETURNS TO MUCH OF THE AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY MONDAY EVENING. TDK
In the hours before
Special weather statement, May 30, 2:43 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 243 AM CDT MON MAY 30 2011 WIZ015-016-300830- BARRON-RUSK- 243 AM CDT MON MAY 30 2011 AT 239 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HILLSDALE. THIS STORM WAS MOVING NORTHEAST AT 35 MPH. HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BARRON. CAMERON. CANTON. HAUGEN. BRILL. MIKANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4563 9193 4564 9122 4532 9156 4532 9208 TIME...MOT...LOC 0743Z 230DEG 31KT 4536 9185
Special weather statement, May 30, 3:17 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
317 AM CDT MON MAY 30 2011
MNZ041-047-048-300900-
DOUGLAS-POPE-STEVENS-
317 AM CDT MON MAY 30 2011
AT 316 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTHWEST OF STARBUCK. THIS STORM WAS MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CYRUS.
STARBUCK.
KENSINGTON.
LOWRY.
HOLMES.
FORADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4598 9575 4599 9515 4578 9515 4552 9544
4552 9574
TIME...MOT...LOC 0817Z 217DEG 39KT 4560 9560The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:55 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 50 min |
| May 30, 3:23 AM CDT | Special Weather Statement | MPX | McLeod | 52 min |
| May 30, 3:42 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Meeker, Wright | 51 min |
| May 30, 4:20 AM CDT | Special Weather Statement | MPX | Anoka, Hennepin, Ramsey | 40 min |
| May 30, 4:23 AM CDT | Special Weather Statement | MPX | Yellow Medicine | 52 min |
| May 30, 4:51 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville, Sibley, Wright | 54 min |
| May 30, 4:56 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 64 min |
| May 30, 5:19 AM CDT | Special Weather Statement | MPX | Hennepin | 41 min |
| May 30, 5:40 AM CDT | Special Weather Statement | MPX | Wright | 50 min |
| May 30, 6:03 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 42 min |
| May 30, 6:50 AM CDT | Special Weather Statement | MPX | Wright | 40 min |
| May 30, 7:31 AM CDT | Special Weather Statement | MPX | Anoka, Isanti | 44 min |
| May 30, 10:07 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Hennepin, Ramsey, Scott | 38 min |
| May 30, 10:25 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Chisago, Dakota, Hennepin, Ramsey and 2 more | 50 min |
| May 30, 10:40 AM CDT | River Flood Warning | MPX | Redwood | 11 hr |
| May 30, 10:40 AM CDT | River Flood Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 14 days |
| May 30, 10:40 AM CDT | River Flood Warning | MPX | Carver | 4 days |
| May 30, 12:47 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 27 min |
| May 30, 12:56 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 34 min |
| May 30, 1:25 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice, Steele | 35 min |
| May 30, 2:43 AM CDT | Special Weather Statement | MPX | Barron | 47 min |
| May 30, 10:52 AM CDT | Special Weather Statement | MPX | Polk | 38 min |
| May 30, 11:45 AM CDT | Special Weather Statement | MPX | Barron | 30 min |
| May 30, 1:34 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 26 min |
| May 30, 2:16 PM CDT | Special Weather Statement | MPX | Dunn | 44 min |
| May 30, 2:45 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn, Rusk | 35 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.